Texas, 2009Drought in Texas, June 30, 2009
June 30, 2009 · NWS BRO · 1 event in 1 county or zone
Lack of significant rainfall since late May, combined with ample sunshine, gusty winds, lowering afternoon humidity, and high sun angle began increasing drought impacts once again across Deep South Texas. By June 30th, Exceptional Drought (D4) had spread into the eastern third of Jim Hogg County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lack of significant rainfall since late May, combined with ample sunshine, gusty winds, lowering afternoon humidity, and high sun angle began increasing drought impacts once again across Deep South Texas. By June 30th, Exceptional Drought (D4) had spread into the eastern third of Jim Hogg County. Increasing drought levels would spread south and west across all of Deep South Texas and the Rio Grande Valley through July and August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 29, 7:35 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 7:35 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 PM CDT MON JUN 29 2009
.DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER
THE BRO CWFA THURSDAY THROUGH SATURDAY AS DEEP TROPICAL MOISTURE
BRIEFLY SURGES INTO DEEP SOUTH TEXAS FROM THE BAY OF CAMPECHE AND
THE SOUTHERN GULF OF MEXICO. OTHERWISE...HOT AND DRY WEATHER WILL
PERSIST THROUGH A MAJORITY OF THE NEXT SEVEN DAYS.
&&
.MARINE...AT 6 PM CDT BUOY 20 REPORTED SOUTHEAST WINDS AT 10 KNOTS
AND SEAS AT 1 FOOT WITH A 7 SECOND PERIOD. A HIGH PRESSURE SYSTEM
STRETCHING ACROSS THE GULF OF MEXICO WILL CONTINUE PRODUCING LIGHT
TO MODERATE SOUTHEASTERLY WINDS...RESULTING IN LOW SEAS ACROSS THE
MARINE AREAS THROUGH FRIDAY. DRY CONDITIONS WILL GENERALLY PREVAIL
ACROSS THE MARINE AREAS THROUGH THE MID WEEK.
&&
.AVIATION...DRY CONDITIONS AND GENERALLY CLEAR TO PARTLY CLOUDY
SKIES WILL CONTINUE ACROSS THE CWA THROUGH THE MIDDLE OF THIS WEEK.
VFR DOMINATES AVIATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 95 79 92 / 10 10 10 10
BROWNSVILLE 77 97 77 95 / 10 10 10 10
HARLINGEN 75 99 77 97 / 10 10 10 10
MCALLEN 78 102 78 98 / 10 10 10 10
RIO GRANDE CITY 78 104 77 100 / 10 10 10 10
SOUTH PADRE ISLAND 80 90 81 89 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...PHILO-58
Hazardous weather outlook, Jun 29, 8:37 AM CST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 AM CDT MON JUN 29 2009
GMZ130-132-135-150-155-170-175-TXZ248>257-301100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
937 AM CDT MON JUN 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES ACROSS MOST
AREAS OF DEEP SOUTH TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES
ACROSS MOST LOCATIONS OF THE RIO GRANDE VALLEY AND DEEP SOUTH
TEXAS THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MARTIN
Drought, Jim Hogg
- When
- June 30, 12:00 AM CST to 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Drought conditions intensified across potions of Jim Hogg County the end of June. A continued lack of rainfall over most of Jim Hogg County resulted in Exceptional (D4) drought conditions spreading across the eastern quarter of the county with Extreme (D3) drought conditions prevailing across the central quarter of the county and Severe (D2) drought conditions developing across the northwestern and south central quarter of the County the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Damaging Winds in Tennessee, June 30, 20091 injured · $85,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flooding and Hail in New Jersey, June 30, 2009$17,000 · 1.5 in hail · 9 events
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169028.